Alert archive / Michigan / Winter Storm Warnings in 2017
Winter Storm Warning 2, NWS Detroit, MI
NWS Detroit, MI issued this winter storm warning at Dec 24, 2017, 2:38 PM EST for 4 counties in Michigan. It was in force for 9 hr. 32 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 24, 2017, 2:38 PM EST (19:38 UTC)
- Expired
- Dec 25, 2017, 12:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Detroit, MI
Counties Macomb County, MI, Oakland County, MI, Saint Clair County, MI, Wayne County, MI
The radar
The Detroit radar (KDTX), 35 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 24, 3:00 PM EST | SNOW 1.1 | Garden City, MI | 3 HOUR SNOWFALL |
| Dec 24, 3:50 PM EST | SNOW 1.2 | Royal Oak, MI | 3 HOUR SNOWFALL |
| Dec 24, 4:00 PM EST | SNOW 1.3 | Berkley, MI | 3 HOUR SNOWFALL |
| Dec 24, 4:00 PM EST | SNOW 1.6 | 4 E White Lake, MI | 3 HOUR SNOWFALL AT THE NWS WHITE LAKE OFFICE |
| Dec 24, 4:00 PM EST | SNOW 2 | 2 Nne Wixom, MI | 3 HOUR SNOWFALL |
| Dec 24, 4:30 PM EST | SNOW 1.5 | 3 E Milford, MI | 3.5 HOUR SNOWFALL |
| Dec 24, 5:30 PM EST | SNOW 3.3 | Washington, MI | 4.5 HOUR SNOWFALL |
| Dec 24, 6:00 PM EST | SNOW 2.5 | 2 Nne Wixom, MI | 5 HOUR SNOWFALL |
| Dec 24, 6:00 PM EST | SNOW 2.6 | Garden City, MI | 6 HOUR SNOWFALL |
| Dec 24, 6:30 PM EST | SNOW 2 | Fort Gratiot, MI | 4.5 HOUR SNOWFALL |
| Dec 24, 6:30 PM EST | SNOW 3.8 | Lake Orion, MI | 5.5 HOUR SNOWFALL |
| Dec 24, 7:00 PM EST | SNOW 2.4 | 4 E White Lake, MI | 6 HOUR SNOWFALL AT THE NWS WHITE LAKE OFFICE |
| Dec 24, 7:00 PM EST | SNOW 3.3 | Romulus, MI | 6.5 HOUR SNOWFALL AT DETROIT METRO AIRPORT |
| Dec 24, 8:00 PM EST | SNOW 1.5 | Ruby, MI | 6 HOUR SNOWFALL |
| Dec 24, 8:00 PM EST | SNOW 3 | Royal Oak, MI | 7 HOUR SNOWFALL |
| Dec 24, 8:00 PM EST | SNOW 3.2 | Clarkston, MI | 7 HOUR SNOWFALL TOTAL |
| Dec 24, 8:20 PM EST | SNOW 3 | Canton, MI | 8.5 HOUR SNOWFALL |
| Dec 24, 9:08 PM EST | HEAVY SNOW 3.5 | Walled Lake, MI | SNOWFALL TOTAL FOR SINCE NOON. |
| Dec 24, 9:08 PM EST | HEAVY SNOW 5.1 | Washington, MI | |
| Dec 24, 9:30 PM EST | HEAVY SNOW 3 | Southfield, MI | |
| Dec 24, 9:30 PM EST | HEAVY SNOW 4 | 1 S Royal Oak, MI | |
| Dec 24, 9:46 PM EST | HEAVY SNOW 5.4 | Lake Orion, MI | |
| Dec 24, 10:40 PM EST | HEAVY SNOW 4.1 | Wixom, MI | 8 HOUR SNOWFALL TOTAL |
| Dec 24, 10:40 PM EST | HEAVY SNOW 4.1 | Wixom, MI | |
| Dec 24, 10:45 PM EST | HEAVY SNOW 4.1 | Rochester Hills, MI | 8 HOUR SNOWFALL TOTAL |
| Dec 24, 10:45 PM EST | HEAVY SNOW 4.1 | Rochester Hills, MI | |
| Dec 24, 11:00 PM EST | SNOW 4.1 | Garden City, MI | 11 HOUR SNOWFALL TOTAL |
| Dec 24, 11:15 PM EST | HEAVY SNOW 6.8 | Shelby Township, MI | 11 HOUR SNOWFALL TOTAL |
| Dec 24, 11:15 PM EST | HEAVY SNOW 6.8 | Shelby Township, MI | |
| Dec 24, 11:30 PM EST | HEAVY SNOW 6.1 | Macomb Township, MI | 11 HOUR SNOWFALL TOTAL |
| Dec 24, 11:30 PM EST | HEAVY SNOW 6.1 | Macomb Township, MI | |
| Dec 25, 12:00 AM EST | HEAVY SNOW 4.5 | Wyandotte, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.6 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
626 WWUS43 KDTX 241938 WSWDTX URGENT - WINTER WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 238 PM EST Sun Dec 24 2017 MIZ069-070-076-250500- /O.UPG.KDTX.WW.Y.0005.000000T0000Z-171225T0400Z/ /O.NEW.KDTX.WS.W.0002.171224T1938Z-171225T0500Z/ Oakland-Macomb-Wayne- Including the cities of Pontiac, Warren, and Detroit 238 PM EST Sun Dec 24 2017 ...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Heavy snow. Plan on difficult travel conditions. Snow accumulations of 5 to 7 inches are expected. * WHERE...Eastern Oakland, Macomb and Wayne Counties. * WHEN...Until midnight EST tonight. * ADDITIONAL DETAILS...Expect visibility of 1/2 mile or lower and snow-covered roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. $$ MIZ063-250615- /O.UPG.KDTX.WW.Y.0005.171224T2000Z-171225T0700Z/ /O.NEW.KDTX.WS.W.0002.171224T1938Z-171225T0500Z/ St. Clair- Including the city of Port Huron 238 PM EST Sun Dec 24 2017 ...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Heavy snow. Plan on difficult travel conditions. Snow accumulations of 5 to 7 inches are expected. * WHERE...St Clair County * WHEN...Until midnight EST tonight. * ADDITIONAL DETAILS...Expect visibility of 1/2 mile or lower and snow-covered roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. $$ MIZ054-061-250400- /O.EXA.KDTX.WW.Y.0005.000000T0000Z-171225T0400Z/ Tuscola-Genesee- Including the cities of Caro and Flint 238 PM EST Sun Dec 24 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...Snow. Plan on slippery roads. Snow accumulations of 2 to 4 inches are expected. * WHERE...Tuscola and Genesee Counties. * WHEN...Until 11 PM EST this evening. * ADDITIONAL DETAILS...Expect visibility of 1/2 mile or lower and snow-covered roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. $$ MIZ062-068-075-082-083-250400- /O.CON.KDTX.WW.Y.0005.000000T0000Z-171225T0400Z/ Lapeer-Livingston-Washtenaw-Lenawee-Monroe- Including the cities of Lapeer, Howell, Ann Arbor, Adrian, and Monroe 238 PM EST Sun Dec 24 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...Snow. Plan on slippery roads. Snow accumulations of 3 to 5 inches are expected. * WHERE...Lapeer, Livingston, Washtenaw, Lenawee and Monroe Counties. * WHEN...Until 11 PM EST this evening. * ADDITIONAL DETAILS...Expect visibility of 1/2 mile or lower and snow-covered roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. $$ MIZ049-055-250615- /O.CON.KDTX.WW.Y.0005.171224T2000Z-171225T0700Z/ Huron-Sanilac- Including the cities of Bad Axe and Sandusky 238 PM EST Sun Dec 24 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST MONDAY... * WHAT...Snow. Plan on slippery roads. Total snow accumulations of 3 to 5 inches are expected. * WHERE...Huron and Sanilac Counties. * WHEN...Until 2 AM EST Monday. * ADDITIONAL DETAILS...Expect visibility of 1/2 mile or lower and snow-covered roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. $$
2 follow-up statements
344 WWUS43 KDTX 250409 WSWDTX URGENT - WINTER WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 1109 PM EST Sun Dec 24 2017 MIZ069-076-250515- /O.CAN.KDTX.WS.W.0002.000000T0000Z-171225T0500Z/ Oakland-Wayne- Including the cities of Pontiac and Detroit 1109 PM EST Sun Dec 24 2017 ...WINTER STORM WARNING IS CANCELLED... Heaviest snowfall has moved out of Wayne and Oakland counties. Therefore have cancelled the warning for these two counties. $$ MIZ054-061-062-068-075-082-083-250515- /O.EXP.KDTX.WW.Y.0005.000000T0000Z-171225T0400Z/ Tuscola-Genesee-Lapeer-Livingston-Washtenaw-Lenawee-Monroe- Including the cities of Caro, Flint, Lapeer, Howell, Ann Arbor, Adrian, and Monroe 1109 PM EST Sun Dec 24 2017 ...WINTER WEATHER ADVISORY HAS EXPIRED... Snow has either come to an end or only light snow is falling at this time. $$ MIZ063-070-250515- /O.CON.KDTX.WS.W.0002.000000T0000Z-171225T0500Z/ St. Clair-Macomb- Including the cities of Port Huron and Warren 1109 PM EST Sun Dec 24 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Heavy snow occurring. Plan on difficult travel conditions. Additional snow accumulations of 2 to 4 inches are expected. * WHERE...St. Clair and Macomb Counties. * WHEN...Until midnight EST tonight. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. $$ MIZ049-055-250700- /O.CON.KDTX.WW.Y.0005.000000T0000Z-171225T0700Z/ Huron-Sanilac- Including the cities of Bad Axe and Sandusky 1109 PM EST Sun Dec 24 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST MONDAY... * WHAT...Snow occurring. Plan on slippery road conditions. Additional snow accumulations of 2 to 4 inches are expected. * WHERE...Huron and Sanilac Counties. * WHEN...Until 2 AM EST Monday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. $$
311 WWUS43 KDTX 250522 WSWDTX URGENT - WINTER WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 1222 AM EST Mon Dec 25 2017 MIZ063-070-250630- /O.EXP.KDTX.WS.W.0002.000000T0000Z-171225T0500Z/ St. Clair-Macomb- Including the cities of Port Huron and Warren 1222 AM EST Mon Dec 25 2017 ...WINTER STORM WARNING HAS EXPIRED... Heavy snowfall has pushed east of the state with a few lingering light snow showers, so warning has been allowed to expire. $$ MIZ049-055-250700- /O.CON.KDTX.WW.Y.0005.000000T0000Z-171225T0700Z/ Huron-Sanilac- Including the cities of Bad Axe and Sandusky 1222 AM EST Mon Dec 25 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST EARLY THIS MORNING... * WHAT...Snow occurring. Plan on slippery road conditions. Additional snow accumulations of 2 to 4 inches are expected. * WHERE...Huron and Sanilac Counties. * WHEN...Until 2 AM EST early this morning. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this winter storm warning went out at Dec 24, 12:50 PM EST, 1 hour 48 minutes earlier.
Area forecast discussion, Dec 24, 12:50 PM EST, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
1250 PM EST Sun Dec 24 2017
.AVIATION...
Top-down saturation is complete and snow has begun in the Detroit
area and will begin at KMBS/FNT within the next 90 minutes.
Conditions will rapidly deteriorate to IFR with several hours of
LIFR expected for the Detroit area sites. Peak snow rates will occur
between 20z and 02z and will be accompanied by light northeast wind.
Wind will back to northwesterly after 02z as snow begins to taper
off and will continue to back toward westerly through the night.
Westerly wind gusts 25-30kts developing by late Monday morning.
For DTW...The threat by the end of the TAF period will turn to lake
effect snow potential late Monday morning through Monday afternoon.
Low confidence precludes mention in the forecast attm.
//DTW THRESHOLD PROBABILITIES...
* High for cigs aob 5kft.
&&
.PREV DISCUSSION...
Issued at 1101 AM EST Sun Dec 24 2017
UPDATE...
Arrival of snow is pretty much on track as low levels finish
saturating within strong overrunning regime. Light snow will quickly
overspread the region from southwest to northeast early this
afternoon and intensify late afternoon into early evening as forcing
associated with the encroaching shortwave increases dramatically.
Made minor adjustments to snowfall forecast and advisory area and
timing. 12z model cycle continues to support a very robust system now
that Arctic PV anamoly has that was trailing the lead shortwave on
Saturday has caught up and intigrated into system. If anything, the
forecast trend for a stronger shortwave and deeper resulting surface
cyclogenesis continues even this morning.
For this reason, increased snowfall another half an inch to inch over
the southeast quadrant of the forecast and added Lapeer county to the
advisory as totals may very well reach 4 inches in some parts of the
county. Also extended the end time for the advisories (particularly
over the Thumb where Lake effect/enhanced snow banding looks to hold
into parts of the overnight hours.
PREV DISCUSSION...
Issued at 438 AM EST Sun Dec 24 2017
DISCUSSION...
A winter weather advisory for snowfall is now in effect this
afternoon and evening for the Livingston/Oakland/Macomb tier of
counties southward, and the Huron/Sanilac/St Clair counties adjacent
to Lake Huron. Snowfall amounts are expected to range in the 1 to 4
inch range across southeastern Michigan with highest accumulations
over eastern sections of the cwa.
The parent shortwave that will drive the weather later today is now
advancing across the front range of the Rockies and onto the central
Plains based on latest water vapor imagery. The lead wing of warm
advection and moist isentropic ascent has been active out ahead of
the shortwave, producing widespread light to moderate snow overnight
over portions of NE and KS. No surprises with the 24.00Z model suite
as NWP remains very consistent in tracking the shortwave directly
through the Ohio River Valley this evening and tonight.
No doubt about it, this system has alot going for it with respect to
the quality of synoptic scale support. First thing that jumps out is
the favorable positioning of the shortwave at or immediately ahead
of the main inflection point to the lobe of deeper planetary
vorticity.The deep trough axis is then forecasted to turn hard from
a neutral to negative tilt later today which will accentuate what is
already a well organized equivalent potential temperature structure.
Relatively low static stability in place over the central and
eastern great lakes appears to allow conservation of PV to support
what is expected to be a surface low deepening rate of some 15mb in
18 hrs. Extremely impressive 1000-500mb height falls bullseye
forecasted around Cleveland this evening at approximately 12 to 13
dam for 12 hours. Interesting positive feedback loop then also
appears set as an initial push of cold air advection will surge
through IA/IL late this afternoon jolting the systems baroclinicity.
Center of the 1000-500mb height falls is expected to lift through
IN/OH this afternoon and along Lake Erie and Lake Ontario tonight.
The low pressure system is shown to have a considerable slope with
the well-defined, midlevel cyclonic circulation passing directly
across far southern Lower Michigan, far northern IN/OH. In short,
expecting a period of outstanding warm advection and deep system
relative isentropic ascent directed directly at southeastern
Michigan between 19-02Z. It really cannot be overstated how
everything comes together later today for what should be an
efficient 6 to 8 hour period of warm advection. In fact, low level
system relative winds back enough that lower level warm advection
will hold on over eastern sections into the evening. The big
negative against a higher end snow event remains the lack of
moisture quality, with harvestable specific humidities at less than
1.5 g/kg.
While wind directions will remain offshore, a mesoscale component is
present. Model data is resolving what should be an impressive axis
of 925mb convergence that develops on the western edge of a pseudo
lake aggregate inverted surface trough. Between 00-03Z the Nam is
forecasting almost opposing 1000-850mb wind directions, westerly
over southeastern Michigan, and easterly over Lake Erie/Southwestern
Ontario. The question mark is how far west this convergence will
truly exist as there is some heartburn with the 12km NAM and its
ability to over resolve circulations. That being said, virtually all
of the model data has shown higher qpf amounts bleeding into the far
eastern cwa. Not true lake enhancement, but definitely a mesoscale
lake aggregate component.
With little to no deviation off .30 inch qpf for eastern areas, and
favorable sentiments provided in this discussion, the decision was
made to issue a Winter Weather advisory for the southern and eastern
portions of the cwa. Confidence has increased in snow ratios as
metrics suggest a solid 13:1. Soundings suggest that initial UVVS
will be centered in the midlevels around the DGZ, as well as the
weaker lower level ascent during the evening. Cannot rule out
dendrites, and given the cold temperatures in the lower 20s,
accumulating efficiency will be very good. Snowfall in the advisory
are expected to range in the 2-4 inch range. Hourly snowfall rates
are expected to average just under a half inch per hour, but
snowfall amounts of 3 inches in 6 hours is possible. For areas
outside of the advisory in the northwest portions of the cwa 1 to 3
inches seems reasonable at this time. The snow is expected to end
during the early to mid evening hours for much of southeastern
Michigan.
Northwest gradient flow will ramp up Sunday night in response to the
deepening surface reflection tracking into upstate New York. Low
level lapse rates are not particularly concerning during the night,
but mixing depths will increase significantly after daybreak
Christmas day. Two items of concern with these mixing depths will be
potential for Lake Michigan lake effect extending into the cwa and
surface winds through the day. Snow squall like conditions certainly
appear likely for some areas of the cwa as supersaturation with
respect to ice extends through 10 kft agl and coincides with the
steep lapse rates. Low level convergence fields paint the I94 and I
96 corridors including Metro Detroit between 12-18Z, possibly
migrating north of I69 during the afternoon.High confidence in west
winds in the 20 to 30 knot range on Monday given the forecasted
environmental field.
A second bout of cold air advection set for Monday evening. Not
clear what sort of low level convective/snow squall response will
occur on this front as inversion heights fall. However, the low
static stability portion of the column is supersaturated with
respect to ice. Something to monitor. The narrative there is true
arctic cold arrives with windchills expected to drop into the -10 to
-12F range by Tuesday morning. That will open the door to a
prolonged period of below zero windchills until sometime during the
day on Thursday.
MARINE...
Light northerly winds through this afternoon and evening snowfall
arrives associated with a low pressure system passing to the south
of Michigan. Winds will increase in the wake of the low out of the
northwest between 20-25 knots with gusts to gales and heavy freezing
spray. A Gale Warning will be in effect starting late tonight
through Monday night for central and southern portions of Lake Huron
as cold air continues to plunge into the Great Lakes. Winds should
begin to decrease by Tuesday morning as high pressure associated
with the arctic air drifts into the region.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...Winter Weather Advisory until 2 AM EST Monday for MIZ049-055-063.
Winter Weather Advisory until 11 PM EST this evening for MIZ062-
068>070-075-076-082-083.
Lake Huron...Gale Warning from 1 AM Monday to 4 AM EST Tuesday for LHZ363-421-
441>443-462>464.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&
AVIATION.....JVC
UPDATE.......DG
DISCUSSION...CB
MARINE.......AA
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Dec 24, 5:23 AM EST, 9 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 523 AM EST Sun Dec 24 2017 MIZ047-048-053-054-060>062-251030- Midland-Bay-Saginaw-Tuscola-Shiawassee-Genesee-Lapeer- 523 AM EST Sun Dec 24 2017 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Today and Tonight Low pressure tracking south of the Michigan stateline will bring a period of accumulating snow to southeastern Michigan. Snowfall accumulations of 1 to 3 inches are expected between 2 PM and 10 PM EST. The highest snowfall totals are expected near the I 69 corridor. .DAYS TWO THROUGH SEVEN...Monday through Saturday An arctic airmass will blast into the region beginning Monday night, lingering across the area throughout much of the upcoming week. Periods of lake effect snow showers will be possible across the area. The potential for snow squalls will exist Monday morning. Visibilities of a quarter mile or less will be possible with snow squalls that develop. Isolated snowfall amounts of greater than 1 inch will be possible Monday. An extended period of subzero windchills is anticipated from Monday night through Wednesday night. The coldest windchills are expected Tuesday and Wednesday mornings with values of 10 to 15 degrees below zero possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-251030- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 523 AM EST Sun Dec 24 2017 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight A gale warning is in effect for the southern basin of Lake Huron tonight through Monday. Refer to the latest marine weather message and forecasts for additional information. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. MIZ049-055-063-068>070-075-076-082-083-251030- Huron-Sanilac-St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne- Lenawee-Monroe- 523 AM EST Sun Dec 24 2017 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Today and Tonight A winter weather advisory is in effect this afternoon and evening. Refer to the latest winter weather message and forecasts for additional information. .DAYS TWO THROUGH SEVEN...Monday through Saturday An arctic airmass will blast into the region beginning Monday night, lingering across the area throughout much of the upcoming week. Periods of lake effect snow showers will be possible across the area. The potential for snow squalls will exist Monday morning particularly along and near the I 96 and I 94 corridors. Visibilities of a quarter mile or less will be possible with snow squalls that develop. Isolated snowfall amounts of greater than 1 inch will be possible Monday. An extended period of subzero windchills is anticipated from Monday night through Wednesday night. The coldest windchills are expected Tuesday and Wednesday mornings with values of 10 to 15 degrees below zero possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. CB
In the hours before
Special weather statement, Dec 24, 1:31 PM EST, 1 hour 7 minutes before
Special Weather Statement National Weather Service Detroit/Pontiac MI 131 PM EST Sun Dec 24 2017 MIZ060>063-068>070-075-076-082-083-242115- Shiawassee-Genesee-Lapeer-St. Clair-Livingston-Oakland-Macomb- Washtenaw-Wayne-Lenawee-Monroe- Including the cities of Owosso, Flint, Lapeer, Port Huron, Howell, Pontiac, Warren, Ann Arbor, Detroit, Adrian, and Monroe 131 PM EST Sun Dec 24 2017 ...Accumulating snow has begun... Steady snow has moved into the area and will continue for the remainder of the day. Intensity will steadily increase over the next few hours while cold temperatures ensure that all untreated roads quickly become snow-covered. One to 2 inches of snow can be expected by 4 PM. Motorists are urged to drive with caution and allow extra space for braking.
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 3:48 AM EST | Gale Warning | DTX | 48 hr | |
| Dec 24, 4:19 AM EST | Winter Weather Advisory | DTX | Genesee, Huron, Lapeer, Lenawee, Livingston, Macomb and 7 more | 22 hr |
Nearby
Winter Storm Warnings in Michigan, 2017Every winter storm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.